A comparison of methods of estimation of parameters of Tukey's gh family of distributions

A. Mahbubul, A. Majumder, M. Masoon Ali

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

The gh family of distributions proposed by Tukey (1977) based on a transformation of the standard normal variable does not have any explicit mathematical form. Thus the study of this distribution requires extensive numerical computations. In this paper we study the numerical methods of estimating the parameters g and h. We compare the three methods namely quantile method, method of moments and maximum likelihood method by using simulation technique. We have found that maximum likelihood method is more efficient than the other two methods though it requires much more computational load.

Original languageEnglish (US)
Pages (from-to)135-144
Number of pages10
JournalPakistan Journal of Statistics
Volume24
Issue number2
StatePublished - 2008

ASJC Scopus subject areas

  • Statistics and Probability

Fingerprint Dive into the research topics of 'A comparison of methods of estimation of parameters of Tukey's gh family of distributions'. Together they form a unique fingerprint.

Cite this